MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570360
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary stent was to be implanted during an endoscopic retrograde cholangiopancreatography (ercp) to treat a malignant stricture from chronic pancreatitis performed on (b)(6) 2020.According to the complainant, during the procedure the stent was able to be deployed without issue but it was noted that the stent was not fully expanded.The stent was removed with graspers, and the procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code 3270 is used to capture the reportable event of stent failure to expand.Block h10: the returned wallflex biliary stent was analyzed, and a visual evaluation noted that the delivery system was not returned and the stent was returned in good condition.A dimensional evaluation confirmed that the outer diameter (od) of the stent was measured within specification.No other issues with the device were noted.The reported event of stent failure to expand was not confirmed because the stent was returned in good condition and the delivery system was not returned so a functional test could not be performed.Therefore, a review and analysis of all available information indicated that the most probable root cause is no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9753037
Report Number3005099803-2020-00630
Device Sequence Number2574469
Product Code PNB
UDI-Device Identifier08714729953173
UDI-Public08714729953173
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
DEN150040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberM00570360
Device Catalogue Number57036
Device Lot Number0024696762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2020
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;